Nowhere continuous solutions to elliptic systems

Oldřich John; Jan Malý; Jana Stará

Commentationes Mathematicae Universitatis Carolinae (1989)

  • Volume: 030, Issue: 1, page 33-43
  • ISSN: 0010-2628

How to cite


John, Oldřich, Malý, Jan, and Stará, Jana. "Nowhere continuous solutions to elliptic systems." Commentationes Mathematicae Universitatis Carolinae 030.1 (1989): 33-43. <>.

author = {John, Oldřich, Malý, Jan, Stará, Jana},
journal = {Commentationes Mathematicae Universitatis Carolinae},
keywords = {non-regularity; bounded coefficients; bounded weak solution; everywhere essentially discontinuous},
language = {eng},
number = {1},
pages = {33-43},
publisher = {Charles University in Prague, Faculty of Mathematics and Physics},
title = {Nowhere continuous solutions to elliptic systems},
url = {},
volume = {030},
year = {1989},

AU - John, Oldřich
AU - Malý, Jan
AU - Stará, Jana
TI - Nowhere continuous solutions to elliptic systems
JO - Commentationes Mathematicae Universitatis Carolinae
PY - 1989
PB - Charles University in Prague, Faculty of Mathematics and Physics
VL - 030
IS - 1
SP - 33
EP - 43
LA - eng
KW - non-regularity; bounded coefficients; bounded weak solution; everywhere essentially discontinuous
UR -
ER -


  1. De Giorgi E., Un esempio di estremali discontinue per un problema variazionale di tipo ellittico, Boll. U.M.I. 4 (1968), 135-137. (1968) MR0227827
  2. Denjoy A., Sur les functions dérivées sommables, Bull. Soc. math. France 43 (1915), 161-248. (1915) MR1504743
  3. Deny J., Lions J. L., Les espaces du type Beppo Levi, Ann. Inst. Fourier 5 (1955), 305-370. (1955) MR0074787
  4. Douglis A., Nirenberg L., Interior estimates for elliptic systems of partial differential equations, Comm. Pure Appl. Math. 8 (1955), 503-538. (1955) Zbl0066.08002MR0075417
  5. Federer H., Ziemer W. P., The Lebesque set of a function whose distribution derivatives are p-th power summable, Indiana Univ. Math. J. 22 (2) (1972), 139-158. (1972) MR0435361
  6. Frehse J., Capacity methods in the theory of partial differential equations, Jber. Deutsch. Math. Verein. 84 (1982), 1-44. (1982) Zbl0486.35002MR0644068
  7. Frostman O., Potentials d'équilibre et capacité des ensembles avec quelques applications a la théorie des fonctions, Meddel. Lunds Univ. Matem. Sem. 3 (1935). (1935) 
  8. Fuglede B., The quasi topology associated with a countably subaditive set function, Ann. Inst. Fourier 21 (1971), 123-169. (1971) MR0283158
  9. Giaquinta M., Multiple integrals in the calculus of variations and nonlinear elliptic systems, Annals of Math. Studies 105, Princeton University Press, Princeton (1983). (1983) Zbl0516.49003MR0717034
  10. Giusti E., [unknown], Boll. U.M.I. 2 (1969), 71-76. (1969) MR0243190
  11. Giusti E., Regolarita parziale delle soluzioni di sistemi ellittici quasilineari di ordine arbttrario, Ann. Sc. Norm. Sup. Pisa 23 (1969), 115-141. (1969) MR0247258
  12. Giusti E., Miranda M., Un esempio di soluzioni discontinue per un problema di minimo relativo ad un integrate regolare del calcolo delle variazioni, Boll. U.M.I. 2 (1968), 1-8. (1968) MR0232265
  13. Koshelev A. I., Regularity of solutions of quasilinear elliptic systems, Uspekhi Mat. Nauk 33 (1978), 3-49; Engl. trans. Russian Math. Survey 33 (1978), 1-52. (1978) MR0510669
  14. Malý J., Nonisolated singularities of solutions to a quasilinear elliptic system, Comment. Math. Univ. Carolinae 29, 3 (1988), 421-426. (1988) MR0972826
  15. Mazja V. G., Havin V. P., Nonlinear potential theory, (Russian), Uspekhi Mat. Nauk 27, 6 (1972), 67-138. (1972) MR0409858
  16. Meyers N. G., An L p -estimate for the gradient of solutions of second order elliptic divergence equations, Ann. Sc. Norm Sup. Pisa (3) 17 (1963), 189-206. (1963) MR0159110
  17. Meyers N. G., Continuity properties of potentials, Duke Math. J. 42 (1975), 157-166. (1975) Zbl0334.31004MR0367235
  18. Morrey C. B., Second order elliptic systems of differential equations, Ann. of Math. Studies No 33, Princeton University Press (1954), 101-159. (1954) Zbl0057.08301MR0068091
  19. Souček J., Singular solution to linear elliptic systems, Comment. Math. Univ. Carolinae 25 (1984), 273-281. (1984) MR0768815

Citations in EuDML Documents

  1. Wenge Hao, Salvatore Leonardi, Mark Steinhauer, Examples of discontinuous, divergence-free solutions to elliptic variational problems
  2. Bruno De Maria, A regularity result for a convex functional and bounds for the singular set
  3. Jana Stará, Oldřich John, Some (new) counterexamples of parabolic systems
  4. Maria Rosaria Formica, Carlo Sbordone, On the G -convergence of Morrey operators
  5. Claudia Capone, Quasiharmonic fields and Beltrami operators
  6. Tadeusz Iwaniec, Carlo Sbordone, Quasiharmonic fields
  7. Giuseppe Mingione, Regularity of minima: an invitation to the Dark Side of the Calculus of Variations
  8. Ivan Hlaváček, Oldřich John, Alois Kufner, Josef Málek, Nečasová, Š. , Jana Stará, Vladimír Šverák, In Memoriam Jindřich Nečas

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.